Alert archive / Nevada / Wind Advisories in 2006

Wind Advisory 25, NWS Elko, NV

September 21, 2006Elko County, Nevada

NWS Elko, NV issued this wind advisory at Sep 21, 2006, 3:28 AM PDT for Elko County, Nevada. It took effect at Sep 21, 2006, 2:00 PM PDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Sep 21, 2006, 3:28 AM PDT (10:28 UTC)
In effect from
Sep 21, 2006, 2:00 PM PDT
Expired
Sep 22, 2006, 2:45 AM PDT
In force
13 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 10.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2006-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2006-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1349 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 211028
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
328 AM PDT THU SEP 21 2006

NVZ033-212230-
/O.NEW.KLKN.WI.Y.0025.060921T2100Z-060922T1000Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
328 AM PDT THU SEP 21 2006

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY
FOR EXTREME ELKO COUNTY...INCLUDING WENDOVER...WHICH IS IN EFFECT
FROM 2 PM THIS AFTERNOON TO 3 AM PDT FRIDAY.

AS A STRONG COLD FRONT PUSHES THROUGH ELKO COUNTY LATER TODAY...NORTHWEST
WINDS OF 15 TO 30 MPH WITH GUSTS AROUND 45 MPH WILL DEVELOP THIS
AFTERNOON. BY THIS EVENING...WINDS WILL INCREASE TO 20 TO 30 MPH
WITH GUSTS NEAR 50 MPH...ESPECIALLY AROUND THE WENDOVER AREA AND
OVER THE PASSES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

HARMER
2 follow-up statements
000 
WWUS75 KLKN 212257
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
357 PM PDT THU SEP 21 2006

NVZ033-221000-
/O.CON.KLKN.WI.Y.0025.000000T0000Z-060922T1000Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
357 PM PDT THU SEP 21 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. 

A STRONG COLD FRONT WILL PUSH THROUGH ELKO COUNTY EARLY THIS
EVENING...BRINGING NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS
AROUND 45 MPH WITH IT. LATER TONIGHT WINDS WILL INCREASE TO 20 TO
30 MPH WITH GUSTS NEAR 50 MPH...ESPECIALLY AROUND THE WENDOVER
AREA AND OVER THE PASSES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

AWG
000 
WWUS75 KLKN 220945
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
245 AM PDT FRI SEP 22 2006

NVZ033-221045-
/O.CAN.KLKN.WI.Y.0025.000000T0000Z-060922T1000Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
245 AM PDT FRI SEP 22 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY FOR EXTREME EASTERN ELKO COUNTY. EVEN THOUGH WINDS HAVE
DECREASED BELOW WIND ADVISORY CRITERIA...STRONG GUSTY WINDS TO 35
MPH WILL CONTINUE OVER THE WENDOVER AREA THIS MORNING.

$$

HARMER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Sep 21, 2:30 AM PDT, 58 minutes earlier.

Area forecast discussion, Sep 21, 2:30 AM PDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
230 AM PDT THU SEP 21 2006

.SYNOPSIS...UNSETTLED AND COOL WEATHER WILL CONTINUE FOR THE NEXT
FEW DAYS. SHOWERS WILL DEVELOP THURSDAY AFTERNOON AND WILL CONTINUE
OVERNIGHT. A WARMING TREND WILL BEGIN ON SUNDAY AND INTO EARLY NEXT
WEEK.
&&

.SHORT TERM...THE PRIMARY CONCERN TODAY WILL BE WINDS AND
TEMPERATURES. WINDS WILL INCREASE OVER CWA THIS AFTERNOON AS A 5H
LOW DROPS SOUTH FROM THE PACIFIC NORTHWEST. H5 WINDS 50 TO 6O KNOTS
AND 700MB WINDS 35 KNOTS BY 00Z. WILL ISSUE A WIND ADVISORY FOR
EXTREME EASTERN ELKO COUNTY...MAINLY FOR THE FUNNELING EFFECT OVER
WENDOVER. PRESSURE GRADIENTS TIGHTEN ACROSS CWA THURSDAY NIGHT SO
WILL KEEP THE ADVISORY FOR NVZ33 THROUGH 3 AM FRIDAY. FOR REST
CWA...EXPECT WINDS CLOSE TO ADVISORY...BUT ATTM CLOUD COVER AND
DECOUPLING EXPECTED TO KEEP WINDS BELOW CRITERIA...BUT NEED TO BE
WATCHED. DO EXPECT LOCAL STRONG GUSTY WINDS OVER HIGHER ELEVATIONS
AND PASSES. PCPN WILL CHANGE OVER TO SNOW FRIDAY MORNING WITH
THICKNESS VALUES NEAR 534 DAM. HOWEVER...PCPN MAINLY CONFINED TO THE
NORTHEAST. LOW KICKS OUT TO THE EAST FRIDAY WITH A DRYING TREND AND
COOLER TEMPERATURES. HARMER

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY. NORTH TO NORTHEASTERLY
FLOW ALOFT WILL KEEP UNSEASONABLY COOL AIR OVER THE REGION THROUGH
SATURDAY NIGHT. HIGHER PRESSURE ALOFT PUSHES IN FROM THE WEST SUNDAY
INTO NEXT WEEK FOR THE RETURN OF NEAR NORMAL TEMPERATURES AND
GENERALLY DRY CONDITIONS. ROOD

.AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED CONDITIONS.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FOR NVZ033 FROM 2
PM TODAY THROUGH 3 AM FRIDAY.

Nearby

Wind Advisories in Nevada, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.